Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
lamp_girl

Can beta blockers cause MCAS?

Recommended Posts

This may sound silly, but I saw it on a forum... I've had POTS for many months. I was prescribed propranolol for the first time, and even a 10mg dose had a huge effect on me-- dropped my heart rate a bunch and lasted for a long time. After four days, I started reacting to various foods and then was later diagnosed with MCAS. Is it possible that the propranolol triggered the MCAS? Has this happened to anyone else? If so, did anything work to reverse it?

Share this post


Link to post
Share on other sites

@lamp_girl here is an article that I was just reading, https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3545645/ , in which they talk about Beta Blockers definitely exacerbating MCAS. I have also been wondering about this component. I have been having similar issues since starting the Beta Blocker. I have been doing some research and will try to send you some more links. Sorry you are having this experience.  Will send more soon! Here is.another  one!  https://www.naughtylittlemastcells.com/start-here/ 

 

Share this post


Link to post
Share on other sites

I have read from other members that beta blockers are generally not tolerated in MCAS. 

Share this post


Link to post
Share on other sites
On 12/22/2018 at 5:29 PM, lamp_girl said:

This may sound silly, but I saw it on a forum... I've had POTS for many months. I was prescribed propranolol for the first time, and even a 10mg dose had a huge effect on me-- dropped my heart rate a bunch and lasted for a long time. After four days, I started reacting to various foods and then was later diagnosed with MCAS. Is it possible that the propranolol triggered the MCAS? Has this happened to anyone else? If so, did anything work to reverse it?

I haven’t been diagnosed with MCAS, but I tried a handful of different beta blockers to try and ease my POTS symptoms and they all ended up worsening them. I also developed full body skin rashes too. Whether it was exacerbating potential MCAS or I was just having allergic reaction to the BB’s I never did find out - I just now know to stay away from them. 

Best wishes. 

Share this post


Link to post
Share on other sites

Well this is interesting, I looked up MAST and see I suffer from many of the syptoms, but what really caught my eye was :-

" resulting in a range of chronic symptoms, sometimes including anaphylaxis or near-anaphylaxis attacks."

You see, I have been found to have many bad genes that make me a "slow metaboliser", this results in me becoming overdosed on a standard dosage of the similar beta blocker Bisoprolol, resulting in me being found semi-consious after just a few weeks on this medicine, and what did the hospital state on my discharge letter? :-

"Allergies/sensitivities, Active Bisoprolol-Anaphylactic shock. 

Can I ask how you got the MAST diagnosis please, the NHS is really struggling to give me a diagnosis for my symptoms that have remained for a further two years since coming off beta blockers.

6CB8B65E-EBA4-46E5-A097-348B6A99E396.JPG

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...